Aa
Aa
A
A
A
Close
Avatar universal

strange sensation in head

Hi. I am 23 and was diagnosed bipolar when I was 18 or 19 I can't remember. Right now im taking welbutrin, risperdal, ativan, seroquel, and lamictal.
The problem I have is a strange feeling in my head that moves around. It goes away when I place my hands on my head and i'm wondering if it's a symptom of bipolar.

Thank You,

Arcturis
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Does anyone else have this?
Helpful - 0
403156 tn?1290150018
I have never experienced that. My guess is that it is due to the medications that you are taking. I do not believe that bipolar disorder would cause that. Medications can have crazy side effects. You are on a lot of different meds so it might be hard to figure out which one - and they might be interacting with each other to cause that sensation. Talk to your doctor about it, he/she might be able to help you with that. I have been on Lamictal and Seroquel together and never experienced that, but everyone reacts differently. Good Luck!
Helpful - 0
585414 tn?1288941302
In my opinion, it may be the Risperdal and Seroquel. They can cause motor restlessness such as dystonia and akathesia and of course the long term effect tardive dyskinesia. It can cause effects that appear to be psychiatric at times. If its akathesia or extra pyramidal side effects then your psychiatrist could titrate the anti-psychotics and add a side effect pill to control it. If its tardive dyskinesia such as I have, which can emerge in a variety of forms including tardive dystonia then they would switch you over to Clozaril immediately as it can be very dangerous in advanced forms (such as I have). Have your psychiatrist refer you to a movement disorders specialist for that. And of course realize that there are new medications in development (such as the one I'm on in Phase II clinical study, glycine) that won't cause this so its important to keep track of new medications as they come out:
http://www.psychmeds123.info/


Helpful - 0
Avatar universal
I've had these issues, the only medicine that didn't do this to me is lamictal . I am presently withdrawing from two medications and this sensation has returned.
Helpful - 0
1 Comments
What medications were you withdrawing from?  How are things now?
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.